Jump to content

Taito Stopped SSRI after 15 years


Taito

Recommended Posts

I started my antidepressive medication 1999 after years of aggressive outbursts and depressions. Citalopram worked very well and i became a quite good parent to my kids. Unfortunately I also lost 95% of my sexual function. I continued medication to the end of 2014 taking escitalopram during the last 8 years. Around Xmas 2014 i tapered down the pills. After some weeks I got anxious i a way I never felt before in my life. Feel afraid an constantly worried about something. Extremely sensitive to all emotions. Wake up 03 every morning with anxiety. Lost all interest and joy in my life. Just trying to survive. Sometimes i take a benzodiazepine pill. My wife has begun talking about divorce after 40 years together.

I have been waiting this awful feelings to disappear, but it seems not to happen. I have felt really bad now more than one year. I think I´ll try to start medicating with escitalopram again. 

Link to comment
  • Moderator Emeritus

Welcome Taito and I'm glad you found us. That sounds very rough -- know that you are not alone. 

 

Can you tell more about how you went off your medication? Did you completely taper during Dec 2014? It would be

useful for you to put this information in your signature so that people can see it when they respond to you. 

You can do this on your profile page -- click Edit my profile, then Signature.

 

2020: After 18+ years (entire adult life) on Paxil, a dangerous doctor-led "taper" in 2015, and four years tapering off the last 1 mg thanks to SA and the Brassmonkey slide, 

I AM COMPLETELY FREE OF PAXIL! ! ! ! ! ! ! ! Forever.

 

2021: Began conservative, proper, CNS-respecting taper of Zoloft, led by the only expert on me -- me. Making own liquid. 5-10% plus holds.

2022: Holding on Zoloft for now. Current dose 47 mg. Hanging in, hanging on. Severe protracted PAWS, windows and waves. While I may not be doing "a lot" by outside standards, things are graaaaadually getting better

 

Yoga (gentle to medium); walks; daily breath practice; nutrition, fruits/veg; nature; water; EastEnders (lol); practicing self-compassion, self-care; boundaries; connection; allowing feelings; t r u s t ing that I, too, will heal. (--> may need to be reminded of this.)

"You are not alone, and this is not the end of your story." - Baylissa

Link to comment
  • Administrator

Welcome, Taito.

 

You probably have developed withdrawal syndrome. This can be quite severe and go on for a long time.

 

A very small amount of citalopram, even less than 5mg, might reduce the symptoms. How did you taper off citalopram? (Thank you, SkyBlue, for asking all the right questions.)

 

Read

 

What is withdrawal syndrome?
 
About reinstating and stabilizing to reduce withdrawal symptoms
 
The Windows and Waves Pattern of Stabilization

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Thanks, Alto! I'm learning! :) 

 

2020: After 18+ years (entire adult life) on Paxil, a dangerous doctor-led "taper" in 2015, and four years tapering off the last 1 mg thanks to SA and the Brassmonkey slide, 

I AM COMPLETELY FREE OF PAXIL! ! ! ! ! ! ! ! Forever.

 

2021: Began conservative, proper, CNS-respecting taper of Zoloft, led by the only expert on me -- me. Making own liquid. 5-10% plus holds.

2022: Holding on Zoloft for now. Current dose 47 mg. Hanging in, hanging on. Severe protracted PAWS, windows and waves. While I may not be doing "a lot" by outside standards, things are graaaaadually getting better

 

Yoga (gentle to medium); walks; daily breath practice; nutrition, fruits/veg; nature; water; EastEnders (lol); practicing self-compassion, self-care; boundaries; connection; allowing feelings; t r u s t ing that I, too, will heal. (--> may need to be reminded of this.)

"You are not alone, and this is not the end of your story." - Baylissa

Link to comment
  • Administrator

You're very welcome, SkyBlue. :)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy